Solutions and Stability of Some Functional Equations on Semigroups

  • Keltouma Belfakih
  • Elhoucien Elqorachi
  • Themistocles M. RassiasEmail author


In this paper we investigate the solutions and the Hyers-Ulam stability of the μ-Jensen functional equation
$$\displaystyle f(xy)+\mu (y)f(x\sigma (y))=2f(x),\;x,y \in S, $$
a variant of the μ-Jensen functional equation
$$\displaystyle f(xy)+\mu (y)f(\sigma (y)x)=2f(x),\;x,y \in S, $$
and the μ-quadratic functional equation
$$\displaystyle f(xy)+\mu (y)f(x\sigma (y))=2f(x)+2f(y),\;x,y \in S, $$
where S is a semigroup, σ is a morphism of S and μ: \(S\longrightarrow \mathbb {C}\) is a multiplicative function such that μ((x)) = 1 for all x ∈ S.


Functional equation Hyers-Ulam stability μ-Jensen functional equation μ-Quadratic functional equation 

Mathematics Subject Classification (2010)

Primary 49B82; Secondary 39C52 39C62 


  1. 1.
    Aczél, J., Dhombres, J.: Functional Equations in Several Variables. With Applications to Mathematics, Information Theory and to the Natural and Social Sciences. Encyclopedia of Mathematics and Its Applications, vol. 31. Cambridge University Press, Cambridge (1989)Google Scholar
  2. 2.
    Aoki, T.: On the stability of the linear transformation in Banach spaces. J. Math. Soc. Japan 2, 64–66 (1950)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bouikhalene, B., Elqorachi, E., Rassias, Th.M.: On the generalized Hyers-Ulam stability of the quadratic functional equation with a general involution. Nonlinear Funct. Anal. Appl. 12(2), 247–262 (2007)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bouikhalene, B., Elqorachi, E., Redouani, A.: Hyers-Ulam stability of the generalierd quadratic functional equation in Amenables semigroups. J. Inequal. Pure Appl. Math. (JIPAM) 8(2), 18 pp. (2007). Article 56Google Scholar
  5. 5.
    Cholewa, P.W.: Remarks on the stability of functional equations. Aequationes Math. 27, 76–86 (1984)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Czerwik, S.: On the stability of the quadratic mapping in normed spaces. Abh. Math. Sem. Univ. Hamburg 62, 59–64 (1992)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dilian, Y.: Contributions to the theory of functional equations. PhD Thesis, University of Waterloo, Waterloo, Ontario, Canada (2006)Google Scholar
  8. 8.
    Elqorachi, E., Rassias M.Th.: Generalized Hyers-Ulam stability of trigonometric functional equations. Mathematics 6(5), 11 pp. (2018)Google Scholar
  9. 9.
    Elqorachi, E., Manar, Y., Rassias, Th.M.: Hyers-Ulam stability of Wilson’s functional equation. In: Pardalos, P.M., Rassias, Th.M. (eds.) Contributions in Mathematics and Engineering: Honor of Constantin Carathéodory. Springer, New York (2016)zbMATHGoogle Scholar
  10. 10.
    Elqorachi, E., Redouani, A.: Solutions and stability of a variant of Wilson’s functional equation. Proyecciones J. Math. 37(2), 317–344 (2018)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Faiziev, V.A., Sahoo. P.K.: On the stability of Jensen’s functional equation on groups. Proc. Indian Acad. Sci. (Math. Sci.) 117, 31–48 (2007)Google Scholar
  12. 12.
    Forti, G.L.: Hyers-Ulam stability of functional equations in several variables. Aequationes Math. 50, 143–190 (1995)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Gadja, Z.: On stability of additive mapping. Int. J. Math. Math. Sci. 14, 431–434 (1991)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gǎvruta, P.: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. J. Math. Anal. Appl. 184, 431–436 (1994)Google Scholar
  15. 15.
    Greenleaf, F.P.: Invariant Means on topological Groups and their Applications. Van Nostrand, New York (1969)zbMATHGoogle Scholar
  16. 16.
    Hyers, D.H.: On the stability of the linear functional equation. Proc. Nat. Acad. Sci. U. S. A. 27, 222–224 (1941)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Hyers, D.H., Isac, G.I., Rassias, Th.M.: Stability of Functional Equations in Several Variables. Birkh\(\ddot {a}\)user, Basel (1998)Google Scholar
  18. 18.
    Jung, S-M.: Hyers-Ulam-Rassias stability of Jensen’s equation and its application. Proc. Amer. Math. Soc. 126, 3137–3134 (1998)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Jung, S.-M.: Hyers-Ulam-Rassias Stability of Functional Equations in Nonlinear Analysis, vol. 48. Springer, New York (2011)CrossRefGoogle Scholar
  20. 20.
    Kim, J.H., The stability of d’Alembert and Jensen type functional equations. J. Math. Anal. Appl. 325, 237–248 (2007)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Ng, C.T.: Jensen’s functional equation on groups, III. Aequationes Math. 62(1–2), 143–159 (2001)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Rassias, Th.M.: On the stability of linear mapping in Banach spaces. Proc. Amer. Math. Soc. 72, 297–300 (1978)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Rassias, J.M.: On approximation of approximately linear mappings by linear mappings. J. Funct. Anal. 46, 126–120 (1982)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Rassias, M.Th.: Solution of a functional equation problem of Steven Butler. Octogon Math. Mag. 12, 152–153 (2004)Google Scholar
  25. 25.
    Stetkær, H.: Functional equations on abelian groups with involution. Aequationes Math. 54, 144–172 (1997)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Stetkær, H.: Functional Equations on Groups. World Scientific Publishing, New Jersey (2013)CrossRefGoogle Scholar
  27. 27.
    Stetkær, H.: D’Alember’s functional equations on groups. Banach Cent. Publ. 99, 173–191 (2013)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Stetkær, H.: A variant of d’Alembert’s functional equation. Aequationes Math. 89(3), 657–662 (2015)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Stetkær, H.: A note on Wilson’s functional equation. Aequationes Math. 91(5), 945–947 (2017)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Szekelyhidi, L.: Note on a stability theorem. Can. Math. Bull. 25(4), 500–501 (1982)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Ulam, S.M.: A Collection of Mathematical Problems. Interscience Publications, New york (1961). Problems in Modern Mathematics (Wiley, New York, 1964)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Keltouma Belfakih
    • 1
  • Elhoucien Elqorachi
    • 1
  • Themistocles M. Rassias
    • 2
    Email author
  1. 1.Department of Mathematics, Faculty of SciencesUniversity Ibn ZohrAgadirMorocco
  2. 2.Department of MathematicsNational Technical University of AthensAthensGreece

Personalised recommendations